Log in
ITP Support Association
3,254 members1,620 posts

ITP side effects

I'd love to get a list of ITP side effects. I have suffered hearing loss in my right ear and was told by the Ear Nose Throat doctor that is could be caused by ITP. Any thought? Any other side effects you know of?

18 Replies
oldestnewest

Being cold, blabcl and blue marks (depends on severity), bleeding gums. Frequent nose bleeds and extreme fatigue

Reply

I always have heat turned up at work in the car at home, my feet to feel like Ice Boxes.

Started to get tired a couple of weeks ago or maybe the word is more drained than usual, when the fell from 61.000 to 51.000 which is grand. For all of 2018 they were in the 20.000s (I notice tiredness kicking in a week before test - perhaps I’m starting to notice the signs)

Reply

Have never heard of hearing loss. I am a retired MD. But anything is possible. They no so little about ITP. I have it 15 years with remission for 6 years from 2006 to 2012. Now they tell me I have clumping platelets. Can’t get a count.

Best of luck!

Reply

Can they do anything for clumping platelets?

Reply

Not to my knowledge but maybe some day..”

Reply

I had clumping Platelets and the redid test the clumped again and it was third time lucky that day, the results never changed only once where there was an increase of 1000

Reply

bleeding frm gums n nose..

weight gain due to medicines..

joint pains

stress

tiredness..

still could not find a diagnosis.. :(

Reply

Possible side effects include headache, dizziness, nausea or vomiting, and an increased risk of blood clots. Other immune-suppressing drugs. Rituximab (Rituxan) helps reduce the immune system response that's damaging platelets, thus raising the platelet count.

Reply

Why increased risk of blood clots? You'd think, with thin blood, that would be the least of our problems.

Reply

I’m just writing what I was reading up on

Reply

Thanks Julie 115. But as I asked --why? Just shows how little is known about this weird condition.

Reply

Your welcome I know little myself but I do try and read up on somethings I have a low plalet count I’m on no medication which is good but I do get a lot of bruising with it but I also suffer with mgus also

Reply

Julie 115,

What is mgus? I, too, try to keep up with research, have a low count (23 at last drawing), am on no medication and have bruising (more sometimes than others). We sound similar.

Reply

Monoclonal gammopathy of undetermined significance (MGUS) is a condition in which an abnormal protein — known as monoclonal protein or M protein — is in your blood. The protein is produced in a type of white blood cell (plasma cells) in your bone marrow. MGUS usually causes no problems.

Reply

ITP is not 'thin blood'; lots of people make the same erroneous connection between ITP and say haemophilia.

Reply

Hi Sharon, I was diagnosed in early 1990’s my side are related to my platelet counts the lower they are the more intense my side effects. I’m currently on Nplate weekly injections to maintain my platelets between 30-80 thousand which allow me to maintain a fairly active lifestyle; when they drop to 10-15 thousand I have increased bruising (which is bleeding), irritability, fatigue, joint pain and depression.

As you know bacterial/viral infections, increased stress and depression have a negative effect on our counts, it’s a vicious cycle. Once my platelets drop it takes several weeks to recover to baseline. There’s now cure at this time only management but research is on going. This site has an excellent educational section, check it out. Hopefully this helped, be well:) Georgia

Reply

Thanks Georgia,

Frankie

Reply

Where do I begain? Tiredness, depression, fear, anxiety, short tempered, tired, always joints and muscles sore. Sometimes nose bleeds, gums. I also have lupus and Sjogrens, arthritis. It is exhausting. I go from one dr. to the other. Be careful, some drs. are so ready to order an MRI, or put you under the knife.

I taught aerobics 17 years, so my feet and ankles have gotten really bad. I had one operation to remove a cyst off the arch of my foot in 2015. the dr. said I would be up and around in a week, after 3 months I was in so much pain, had another operation to remove cartilage in my ankle. Now my other ankle is swollen and pain, and has made my hip and back hurt. Any type of "feet" stuff throws off your gate, therefore causing other pain.

I am a single mum of a 14 year old boy, so my shoulder pain is never ending.

Sure give up wine....and cheese and crackers, but when that is the only peace you get, sometimes you gotta do what you need to.

Oh the medicine I take for ITP is Promacta, I lost weight, and side effects have been mild, I can't remember most peoples names, but that may be just me, but it does make me shake, and nervous, again it could just be me.

good luck

Reply

You may also like...